Alert archive / Iowa / Flash Flood Warnings in 2007

Flash Flood Warning 26, NWS Quad Cities, IA

July 4, 2007Jackson County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Jul 4, 2007, 12:37 AM CDT for Jackson County, Iowa. It took effect at Jul 4, 2007, 12:46 AM CDT. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 4, 2007, 12:37 AM CDT (05:37 UTC)
In effect from
Jul 4, 2007, 12:46 AM CDT
Expired
Jul 4, 2007, 6:30 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Whole counties

County Jackson County, IA

The radar

The Quad Cities radar (KDVN), 62 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 1:05 AM CDTFLASH FLOODMaquoketa, IASTREETS FLOODED IN MAQUOKETA. 2.25 INCHES SO FAR EVENT TOTAL WHICH BEGAN AROUND MIDNIGHT.
Jul 4, 1:05 AM CDTHEAVY RAIN 2.25Maquoketa, IARAIN TOTAL SINCE MIDNIGHT. HEAVY RAIN CONTINUES.
Jul 4, 2:15 AM CDTHEAVY RAIN 4.8Maquoketa, IARAINFALL CONTINUES AT TIME OF REPORT...BUT HAS ENDED NOW.
Jul 4, 2:55 AM CDTFLASH FLOODMaquoketa, IAHIGHWAY 64 CLOSED WITH 3 FT WATER OVER ROAD ON EAST SIDE OF MAQUOKETA. WATER OVER TOP OF SQUAD CAR HOODS WITH MAJOR FLOODING IN MAQUOKETA.
Jul 4, 3:00 AM CDTFLASH FLOODMaquoketa, IABRIDGE WASHED OUT AT LAKEHURST DAM NEAR MAQUOKETA. CAMPING TRAILERS PULLED OUT OF CAMPGROUND JUST SOUTH OF MAQUOKETA. SEVERAL UNOFFICIAL REPORTS OF 5 TO 5.6 INCHES OF RAIN IN THE MAQUOKET AREA OVERNIGHT. THE TIME OF THE EVENT IS ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1400 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 040546
FFWDVN
IAC097-041130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1237 AM CDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JACKSON COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF MAQUOKETA...

* UNTIL 630 AM CDT

* AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER THE 
  WARNED AREA. DOPPLER RADAR ESTIMATES THAT JUST OVER 2 INCHES 
  OF RAIN HAS ALREADY FALLEN FROM NEAR CRABTOWN...TO FULTON AND
  MAQUOKETA. ADDITIONAL STORMS WITH VERY HEAVY RAINFALL WILL CONTINUE
  TO MOVE ACROSS THE WARNED AREA EARLY THIS MORNING.
 
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  SPRINGBROOK...BELLEVUE...FULTON...CRABTOWN...HURSTVILLE...EMELINE
  AND MAQUOKETA. 

ADDITIONAL RAINFALL OF 2 TO 3 INCHES IS EXPECTED EARLY THIS MORNING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLASH FLOODING IS LIKELY ON LYTLE CREEK...BRUSH CREEK...SPRING BRANCH
CREEK...AND BLACK HAWK CREEK...WHILE HIGH WATER CAN BE EXPECTED ON
THE NORTH FORK OF THE MAQUOKETA RIVER. 

PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4205 9089 4204 9020 4227 9040 4228 9089

$$
3 follow-up statements
000 
WGUS73 KDVN 040704
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
200 AM CDT WED JUL 4 2007

IAC097-041130-
JACKSON IA-
200 AM CDT WED JUL 4 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
JACKSON COUNTY...

AT 155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED
AREA. A TRAINED SPOTTER REPORTED STREETS FLOODED IN MAQUOKETA AT
105 AM CDT. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NASHVILLE...
SPRINGBROOK...SPRAGUEVILLE...HURSTVILLE...GREEN ISLAND...FULTON...
BELLEVUE...ANDREW AND MAQUOKETA.

ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH IS EXPECTED BEFORE THE
RAIN ENDS BY 4 AM.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLASH FLOODING IS LIKELY ON PUMPKIN CREEK...BEAR CREEK...BLACK HAWK
CREEK AND LYTLE CREEK. 

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

IF YOU ARE CAMPING NEAR A STREAM...CREEK OR OTHER LOW LYING AREA...
MOVE IMMEDIATELY TO HIGHER GROUND.

LAT...LON 4205 9089 4204 9020 4227 9040 4228 9089

$$
000 
WGUS73 KDVN 040804
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
258 AM CDT WED JUL 4 2007

IAC097-041130-
JACKSON IA-
258 AM CDT WED JUL 4 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
JACKSON COUNTY...

AT 255 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED HIGHWAY 64
HAS BEEN CLOSED ON THE EAST SIDE OF MAQUOKETA...WITH THE 
WATER DEPTH REPORTED TO BE JUST OVER 3 FEET IN SPOTS. ALSO...MANY
ROADS WERE COVERED WITH WATER IN MAQUOKETA WITH WATER REPORTED
OVER THE TOPS OF HOODS OF POLICE CARS. A RAIN GAUGE FROM LAW ENFORCEMENT 
MEASURED 4.8 INCHES OF RAIN IN MAQUOKETA...AND IT WAS STILL RAINING. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRINGBROOK...
BELLEVUE...MAQUOKETA...SPRAGUEVILLE...HURSTVILLE...GREEN ISLAND...FULTON...
AND 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLASH FLOODING IS LIKELY ON PUMPKIN CREEK...BEAR CREEK...BLACK HAWK
CREEK AND LYTLE CREEK. 

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

IF YOU ARE CAMPING NEAR A STREAM...CREEK OR OTHER LOW LYING AREA...
MOVE IMMEDIATELY TO HIGHER GROUND.

LAT...LON 4205 9089 4204 9020 4227 9040 4228 9089

$$

MCCLURE
000 
WGUS73 KDVN 041013
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
511 AM CDT WED JUL 4 2007

IAC097-041021-
JACKSON IA-
511 AM CDT WED JUL 4 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR JACKSON COUNTY...

RAIN HAS ENDED ACROSS JACKSON COUNTY EARLY THIS MORNING.  RAINFALL 
OF 2 TO 5 INCHES FELL OVERNIGHT...RESULTING IN FLASH FLOODING. THIS 
FLASH FLOODING HAS ENDED ACCORDING TO LOCAL LAW ENFORCEMENT.  
HOWEVER...SOME LOCATIONS MAY STILL SEE MINOR FLOODING THIS 
MORNING...AND IF YOU ENCOUNTER A ROADWAY UNDER WATER DO NOT CROSS 
IT. 

LAT...LON 4205 9089 4204 9020 4227 9040 4228 9089

$$

ERVIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:00 PM CDT, 9 hours 37 minutes earlier.

Area forecast discussion, Jul 3, 3:00 PM CDT, 9 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
300 PM CDT TUE JUL 3 2007

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT AND WEDNESDAY
BRINGING YET ANOTHER ROUND OF RAIN TO THE AREA. AFTER A RELATIVELY
PLEASANT THURSDAY...VERY WARM AND HUMID CONDITIONS ARE EXPECTED FOR
THE WEEKEND.

&&

.SHORT TERM...TONIGHT AND WEDNESDAY...
NONLINEAR PROCESSES ARE THE DOMINATE DRIVING FACTOR DURING THE TIME
PERIOD. OUTFLOW FROM THE OVERNIGHT MCS IS MAINLY CONFINED TO THE
PLAINS. HOWEVER...SATELLITE SHOWS A RESPECTABLE SHORTWAVE MOVING
THROUGH IOWA INTO AN AXIS OF 70 TDS WHICH IS INITIATING CONVECTION.
VISIBLE SATELLITE ALSO SHOWS ANOTHER FEATURE MOVING QUICKLY
SOUTHEAST THROUGH MISSOURI/ILLINOIS. NOT ENTIRELY SURE...BUT THIS
MIGHT BE A GRAVITY WAVE EMANATING FROM THE OVERNIGHT MCS.

SHORT WAVE/VORT MAX TO FIRE SOME ISOLATED TO SCATTERED CONVECTION
THROUGH SUNSET BEFORE ANOTHER...AND PERHAPS MORE SIGNIFICANT SHORT
WAVE/VORT MAX ARRIVES LATER TONIGHT. THIS SECOND RIPPLE SHOULD FIRE
OFF ANOTHER MCS ALONG/AHEAD OF THE COLD FRONT. FRONT SHOULD BE
SQUARELY ACROSS THE CWFA COME 12Z WEDNESDAY AND SHOULD SLOWLY EXIT
AREA DURING THE DAY. TEMPERATURES TRICKY DEPENDING ON CLOUD COVER...
PRECIP...AND POTENTIAL COLD POOL. OVERNIGHT CONVECTION SHOULD DECAY
DURING THE MORNING WITH POSSIBLY ANOTHER ROUND FIRING WEDNESDAY
AFTERNOON.            ...08...

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY...
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT REMAIN ACTIVE WITH THE FRONT
SLOWLY SAGGING SOUTH OF THE FORECAST AREA WEDNESDAY NIGHT...AND THEN
A SECONDARY SHORTWAVE MOVING ACROSS MN AND WI THURSDAY.  WEDNESDAY
NIGHT WITH THE FRONT STILL IN THE VICINITY...A WEAK SHORTWAVE MOVES
ACROSS THE BOUNDARY AND GENERATES ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS DURING THE EVENING. DO NOT EXPECT THIS TO BE
SEVERE...BEING ON THE NORTH SIDE OF THE BOUNDARY...BUT WILL HAVE TO
WATCH.  THE BOUNDARY IS FINALLY SOUTH OF THE FORECAST AREA BY
THURSDAY MORNING.  A SHORTWAVE DROPPING SOUTHEAST THROUGH THE FLOW
ON THURSDAY AFTERNOON AND EVENING IS LIKELY TO PRODUCE A BAND OF
SHOWERS AND THUNDERSTORMS...BUT FOR NOW IT APPEARS THAT IT WILL STAY
NORTH OF THE FORECAST AREA...AND HAVE LEFT POPS OUT FOR NOW.  LATER
SHIFTS WILL HAVE TO REEVALUATE THE TRACK OF THIS WAVE...AS JUST A
SMALL SHIFT SOUTH WILL BRING IT TO OUR NORTHEASTERN MOST COUNTIES.
TEMPERATURES THROUGH THE PERIOD WILL REMAIN A LITTLE ABOVE NORMAL.

FRIDAY THROUGH AT LEAST THE EARLY PART OF SUNDAY ARE THE QUIET BUT
WARM PERIODS OF THE FORECAST...WITH A WEAK SURFACE RIDGE MOVING
ACROSS THE FORECAST AREA ON FRIDAY...AND SOUTHWEST FLOW DEVELOPING
OVER THE AREA FOR SATURDAY AND SUNDAY. A LARGE SCALE UPPER LEVEL
RIDGE BUILDS OVER THE PLAINS FRIDAY...THEN SLOWLY FLATTENS THROUGH
SATURDAY AND SUNDAY. LACK OF MOISTURE RETURN SHOULD KEEP THE
FORECAST DRY THROUGH EARLY SUNDAY.  THERE WILL BE A GRADUAL WARMING
TREND AFTER THE SOUTHWEST FLOW DEVELOPS...AND BY SATURDAY AND SUNDAY
TEMPERATURES WILL BE PUSHING THE LOW 90S AGAIN.

SUNDAY NIGHT THROUGH TUESDAY BECOMES ACTIVE AGAIN. THE FLATTENING
UPPER LEVEL RIDGE ALLOWS A SURFACE LOW TO DEVELOP OVER THE WESTERN
PLAINS IN THE MT/WY AREA...WITH A BOUNDARY DRAPED EAST OF IN INTO
MN.  THIS IS LINKED TO A FAIRLY STRONG SHORTWAVE MOVING ACROSS THE
TOP OF THE RIDGE IN CANADA...WITH A STRONGER SURFACE LOW UP THERE.
THIS BOUNDARY SLOWLY SAGS SOUTH TOWARDS THE FORECAST AREA...GETTING
CLOSE ENOUGH FORE SOME PRECIP CHANCES LATE SUNDAY...AND DRAPED
ACROSS THE AREA ON MONDAY FOR YET MORE PRECIP CHANCES. WHERE FRONT
GOES FROM HERE IS HIGHLY QUESTIONABLE AS MODELS DIVERGE...WITH SOME
CONTINUING TO MOVE THE FRONT SOUTH AND OTHERS LINGERING NEARBY.  ON
MODELS THAT MOVE IT SOUTH...THE NORTHWEST FLOW IS STRONGER AND THE
SURFACE RIDGE BUILDS IN MORE QUICKLY...WITH WEAKER FEATURES ON THE
OTHERS. HAVE PUT IN PRECIP CHANCES MONDAY NIGHT AND TUESDAY FOR
NOW...EXPECTING THAT THIS SYSTEM MAY SLOW DOWN SOME...AND HAVE GONE
TOWARDS THE MORE CLIMATOLOGICALLY NORMAL WEAKER FEATURES.
TEMPERATURES MODERATE FROM SUNDAYS WARMER TEMPS INTO MONDAY AND
TUESDAY.   ...LE...

&&

.AVIATION...
OUTFLOW FROM THE NOCTURNAL MCS HAS BEEN CONFINED TO THE PLAINS
STATES BUT A WEAK VORT MAX/SHORTWAVE IS MOVING THROUGH IOWA. THIS
FEATURE IS STARTING TO INITIATE CONVECTION THIS AFTERNOON IN THE
AXIS OF 70 DEW POINTS. OTHER THAN VCTS...AFFECTS ON TAF SITES
THROUGH 00Z SHOULD BE MINIMAL. A MORE SIGNIFICANT SHORT WAVE/VORT
MAX ARRIVES AROUND 03Z AND SHOULD FIRE OFF ANOTHER NOCTURNAL MCS
ALONG/AHEAD OF THE COLD FRONT. NONLINEAR PROCESSES ARE THE DRIVING
FORCE REGARDING THE FORMATION OF THE MORE SIGNIFICANT MCS. TSRA WILL
LIKELY AFFECT EACH TAF SITE SOMETIME AFTER 03Z. GIVEN HIGH TDS...
POTENTIAL THERE FOR MVFR VSBYS/CIGS AND POSSIBLY SOME IFR VSBYS.
...08...

&&

DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

08/LE
Hazardous weather outlook, Jul 3, 5:01 AM CDT, 19 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
501 AM CDT TUE JUL 3 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-041015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
501 AM CDT TUE JUL 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE NORTH OF INTERSTATE 80
THIS AFTERNOON. A LARGER CLUSTER OF SHOWERS AND THUNDERSTORMS SHOULD
AFFECT THE ENTIRE OUTLOOK AREA TONIGHT. THE STORM PREDICTION
CENTER IS FORECASTING A SLIGHT RISK OF SEVERE STORMS FOR LOCATIONS
NORTH OF A LINE FROM FREEPORT ILLINOIS...TO BELLE PLAINE IOWA THIS
AFTERNOON AND TONIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE
DAMAGING WINDS OF 60 MPH AND LARGE HAIL. HOWEVER...IF A STRONG
ISOLATED STORM CAN DEVELOP IN NORTHEAST IOWA OR EXTREME NORTHWEST
ILLINOIS THIS AFTERNOON...THERE IS A SMALL POTENTIAL FOR
TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER THE REGION WEDNESDAY
AFTERNOON. THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT
RISK FOR SEVERE STORMS SOUTH OF A LINE FROM GALENA ILLINOIS...TO
BELLE PLAINE IOWA WEDNESDAY. THE MAIN THREAT FROM THESE STORMS IS
EXPECTED TO BE GUSTY WINDS AND LARGE HAIL...IN ADDITION TO
ISOLATED HEAVY RAINFALL. THESE STORMS SHOULD WEAKEN AND MOVE OUT
THE OUTLOOK AREA WEDNESDAY EVENING.

THE NEXT CHANCE FOR THUNDERSTORMS WILL ENTER THE REGION MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT NORTH OF
HIGHWAY 30.

ERVIN

In the hours before

Special weather statement, Jul 3, 9:04 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
904 PM CDT TUE JUL 3 2007

IAZ040>042-040500-
BUCHANAN IA-DELAWARE IA-DUBUQUE IA-
904 PM CDT TUE JUL 3 2007

...STRONG THUNDERSTORMS APPROACHING FROM THE NORTH...

A LINE OF STRONG THUNDERSTORMS OVER NORTHEAST IOWA AND SOUTHERN
WISCONSIN FROM JUST SOUTH OF DECORAH TO MINERAL POINT...WILL
CONTINUE TO MOVE SOUTH AT AROUND 35 MPH AND ACROSS THE AREA BETWEEN
10 PM AND MIDNIGHT. THIS LINE OF STORMS WILL BRING TORRENTIAL
DOWNPOURS...WITH 1 TO AS MUCH AS 2 INCHES OF RAIN POSSIBLE IN AN
HOUR AND A HALF. THIS AMOUNT OF RAIN FALLING OVER SUCH A SHORT
PERIOD OF TIME WILL RESULT IN FLOODING OF URBAN AREAS... AND LOW
LYING AND POORLY DRAINED AREAS. THE STORMS WILL ALSO BE ACCOMPANIED
BY FREQUENT LIGHTNING AND STRONG GUSTY WINDS OF 30 TO 40 MPH.
Special weather statement, Jul 3, 10:33 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1033 PM CDT TUE JUL 3 2007

IAZ040>042-054-ILZ001-002-007-040500-
BUCHANAN IA-CARROLL IL-DELAWARE IA-DUBUQUE IA-JACKSON IA-
JO DAVIESS IL-STEPHENSON IL-
1033 PM CDT TUE JUL 3 2007

...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN...

STRONG THUNDERSTORMS WILL PERSIST THROUGH MIDNIGHT. THE STORMS WILL
BRING TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF 1 TO 1.5 INCHES
OCCURRING IN AN HOUR...ESPECIALLY FROM DUBUQUE...TO GALENA...
ELIZABETH...FREEPORT...BELLEVUE AND CARROLL. THIS WILL CAUSE
PONDING OF WATER TO SEVERAL INCHES ON ROADWAYS...AND MINOR FLOODING
OF LOW LYING OR POORLY DRAINED AREAS. THE STORMS WILL ALSO BRING
FREQUENT AND VIVID LIGHTNING. GUSTY WINDS OF 30 TO 40 MPH WILL ALSO
BE POSSIBLE.
Local storm report, Jul 3, 10:41 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1041 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 PM     HEAVY RAIN       FREEPORT                42.29N 89.63W
07/03/2007  M1.60 INCH       STEPHENSON         IL   TRAINED SPOTTER

            SPOTTER REPORTS 1.60 INCHES IN PAST HOUR AND STILL
            RAINING.

&&

MIKEZ
Local storm report, Jul 3, 11:30 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1130 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 PM     HEAVY RAIN       FREEPORT                42.29N 89.63W
07/03/2007  M2.76 INCH       STEPHENSON         IL   TRAINED SPOTTER

            SINCE 915 PM CDT.

&&
Special weather statement, Jul 3, 11:53 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1153 PM CDT TUE JUL 3 2007

IAZ041-042-053-054-066-ILZ001-007-009-017-018-040700-
BUREAU IL-CARROLL IL-CLINTON IA-DELAWARE IA-DUBUQUE IA-JACKSON IA-
JO DAVIESS IL-JONES IA-PUTNAM IL-WHITESIDE IL-
1153 PM CDT TUE JUL 3 2007

...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN...

STRONG THUNDERSTORMS WILL PERSIST THROUGH 2 AM. THE STORMS WILL BRING
TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES IN AN
HOUR. EXCESSIVE RUNOFF FROM THIS HEAVY RAINFALL WILL CAUSE ELEVATED
LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR
DRAINAGE AREAS AND LOW LYING SPOTS. THE STORMS WILL ALSO BRING
FREQUENT AND VIVID LIGHTNING. GUSTY WINDS OF 30 TO 40 MPH WILL
ALSO BE POSSIBLE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
Local storm report, Jul 4, 12:30 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1230 AM CDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 AM     HEAVY RAIN       MAQUOKETA               42.07N 90.67W
07/04/2007  M1.50 INCH       JACKSON            IA   TRAINED SPOTTER

            STILL RAINING HEAVILY

&&

ERVIN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 11:46 PM CDTSevere Thunderstorm WarningDVNBenton27 min
Jul 4, 12:55 AM CDTFlash Flood WarningDVNClinton6 hr
Jul 4, 3:08 AM CDTFlash Flood WarningDVNScott6 hr

Nearby

Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.